Texas, 2003

Hail in Texas, April 20, 2003

April 20, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 9:50 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 20, 9:50 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT SUN APR 20 2003

COLD FRONT EXTENDING NEAR A HOT...TO TXK...TO GGG...TO UTS LINE THIS
MORNING.  THIN LINE OF SHOWERS CONTINUES TO DEVELOP ALONG THETA E
AXIS LOCATED FROM THE TOLEDO BEND COUNTRY...INTO NORTHCENTRAL
LOUISIANA. VERY ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO
DEVELOPING BEHIND THE FRONT OVER PORTIONS OF NORTHCENTRAL TEXAS
SOUTH OF THE METROPLEX...ASSOCIATED WITH SHORTWAVE SWINGING EAST
FROM UPPER LOW OVER NEBRASKA. STRONG STORMS NORTH OF VCT APPEAR
ROOTED ALONG FRONT IN AREA OF BEST MOISTURE CONVERGENCE...WITH
SHORTWAVE ENERGY NOW PUSHING EAST INTO SE TX...AND INTO S LA THIS
AFTERNOON. BOTH RUC AND NEW ETA SHOWING BEST CONVERGENCE STAYING
SOUTH OF THE AREA...WITH PASSING SHORTWAVE. HOWEVER...FRONT IS
EXPECTED TO SLOW ACROSS SW AR AND NE TX THROUGH THE AFTERNOON...
REACHING AN ELD...TO SHV...TO OCH LINE BY 21Z.

WILL UPDATE THE ZONES TO LOWER POPS TO SLIGHT CHANCE UP NORTH IN TXK
GROUP...BUT WILL MAINTAIN GOING POPS FOR NE TX AND NCNTRL LA. WILL
ALSO DROP MENTION OF SEVERE...AS BEST FORCING/CONVERGENCE SHOULD
REMAIN TO THE SOUTH...AND LOW OVERCAST WILL INHIBIT HEATING.  WILL
ALSO HAVE TO LOWER TEMPS A CATEGORY OR SO DUE TO WEAK COLD ADVECTION
OCCURRING ACROSS THE NW BEHIND THE FRONT...AND DENSE CLOUD
COVER/SHOWERS AHEAD OF IT.

UPDATE WILL BE OUT AROUND 1115 AM.

15

.SHV...NONE.
Hazardous weather outlook, Apr 20, 11:00 AM CST, 1 hour 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE
SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST
ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA
OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY
MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON
HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE
ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE
ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Angelina

When
April 20, 12:45 PM CST
Where
Angelina County, Huntington
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.283, -94.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349554.